New York, 2007Lake-Effect Snow in New York, February 15 to 16, 2007
February 15 to 16, 2007 · NWS BGM · 4 events in 4 counties and zones
Winds turned northwesterly behind the departing Valentine's Day snowstorm on the 15th and 16th. These winds brought arctic air southward over the warmer waters of Lake Ontario.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds turned northwesterly behind the departing Valentine's Day snowstorm on the 15th and 16th. These winds brought arctic air southward over the warmer waters of Lake Ontario. This set-up led to another major lake effect snowstorm for Oneida, Madison and Onondaga counties on the 15th and 16th. This heavy lake effect snow fell on top of the 15 to 30 inches of snow that occurred on the 14th. Lake effect snow totals between the 15th and 16th ranged from 1 to 2 feet across far northern Onondaga, and far northern Madison counties. 8 to 14 inches of snow fell across the northern third of Oneida county with 6 to 12 inches in central Oneida county and lesser amounts in the southern part of this county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Feb 15, 4:16 PM EST, 44 minutes earlier.
Area forecast discussion, Feb 15, 4:16 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 PM EST THU FEB 15 2007
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
TONIGHT...MULTIPLE LES BANDS BEGINNING TO ORGANIZE INTO A SINGLE
BAND ATTM. NAM INDICATES STEEPENING LOW LEVEL LAPSE RATES LATER
TONIGHT ALONG WITH DEEPER MOISTURE AND WELL ALIGNED FLOW.
INITIALLY THE BAND SHOULD CUT ACROSS EXTREME NRN ONONDAGA/MADISON
COUNTIES AND INTO CENTRAL ONEIDA COUNTY. AFTER 06Z, THE FLOW BACKS
SLIGHTLY AND SHOULD LIFT NORTH OF ONONDAGA/MADISON COUNTIES. REST
OF FA PARTLY CLOUDY WITH SCATTERED FLURRIES.
FRIDAY...LAKE EFFECT SNOW WILL CONTINUE WITH FLOW GENERALLY 285
DEGREES THROUGH THE PERIOD. BUFKIT SHOWS MORE SHEAR THROUGH THE
UNSTABLE LAYER WHICH MAY IMPLY A BROADER LESS INTENSE BAND. THE
BAND MAY ALSO SHIFT OCCASIONALLY INTO NRN ONONDAGA AND NRN
MADISON COUNTIES, THEREFORE WENT LIKELY HERE WITH 2 TO 4 INCHES
POSSIBLE. TOTAL ACCUM FOR ONEIDA COUNTY WILL RANGE FROM 9 TO 18
INCHES WITH MOST OF THE HEAVIEST ACTIVITY OCCURRING NORTH OF THE
THRUWAY AND WEST OF STATE ROUTE 26.
REST OF AREA WILL BECOME MOSTLY CLOUDY AND DUE TO LOW LEVEL
INSTABILITY CHC POPS FOR SNOW SHOWERS.
FRIDAY NIGHT...BRIEF UPPER LEVEL RIDGING WILL WEAKEN AND PUSH LAKE
EFFECT SNOW NORTH OF FA. SKIES WILL BE PARTLY CLOUDY TO MOSTLY
CLEAR BUT SOUTHWEST GRADIENT WILL PREVENT TEMPS FROM FREE FALLING.
SATURDAY...UPPER LEVEL WAVE WILL MOVE INTO THE OHIO VALLEY BY
LATE DAY. SFC TROF FROM SFC LOW PRES OVER SRN CANADA WILL INCREASE
MOISTURE DURING THE AFTERNOON ALONG WITH WEAK LIFT. INCLUDED LOW
CHC POPS FOR SNOW MOST OF FA.
&&
.AVIATION /18Z-18Z/...
MAIN FEATURE IN THE FCST PD IS LES ONCE AGAIN AS THE FLOWS ALIGN
FOR THE NRN AREAS. LAKE EFFECT BAND SHD STRENGTHEN LTR THIS AFTN
AND LWR CIGS AND VSBY AT BOTH RME AND SYR. GOOD NEWS IS THAT THE
MODELS AGREE TO LIFT THE BAND NWRD AFT 03Z AND ALLOW CIGS AND VSBY
TO RISE INTO THE VFR RANGE. REMAINDER OF PD AND STATIONS WILL
SIMPLY RPRT SCT SNOW SHWRS. XCPTN IS AVP...TOO FAR FROM THE LAKE
IN THIS FLOW TO SEE ANY SIGNIFICANT SNOW SHWRS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SHRT WV MVG THUR THE AREA WILL BRING SOME LGT SNOWS TO START THE
PD SAT NGT INTO SUN...FLWD BY LAKE SNOWS ENHANCED BY ANOTHER SHRT
WV AND DECENT CAA. SNOW SHWRS WILL LINGER INTO MON FLWD BY RDGG.
WAA MON NGT AND TUE WILL RESULT IN CLDS...BUT LTL PCPN. CHG IS
THAT H8 TEMPS WILL HAVE RISEN TO NEAR 0C FOR THE FIRST TIME IN
WEEKS. BELIEVE THAT THE MODELS MAY BE OVERDOING THE WRMG A
BIT...AND WILL KEEP ALL LGT PCPN IN THE FRM OF SNOW. INTRSTG
FEATURE DVLPG NEAR THE END OF THE XTNDD PD IS SHOWN ON VARIOUS
RUNS OF BOTH THE OPERATIONAL GFS AND THE EURO. THAT FEATURE IS
ANOTHER DVLPG STORM TRANSITIONING TO THE OH VLY TO THE CST. AS
USUAL...GFS IS FASTER WITH THE SYSTEM BUT MODEL AGREEMENT AT THIS
DISTANCE IS NOTEWORTHY. 12Z OPERATIONAL RUN KEEPS THE STORM WELL
SOUTH. WE SHALL SEE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EST FRIDAY FOR NYZ018-036.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST FRIDAY FOR NYZ009.
LAKE EFFECT SNOW WARNING UNTIL 6 PM EST FRIDAY FOR NYZ037.
PA...NONE.
&&
SHORT TERM...RRM
LONG TERM...DGM
AVIATION...DGMHazardous weather outlook, Feb 15, 2:57 AM EST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
257 AM EST THU FEB 15 2007
NYZ009-018-036-037-160807-
MADISON-NORTHERN ONEIDA-ONONDAGA-SOUTHERN ONEIDA-
257 AM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT...
FROM LATE THIS AFTERNOON INTO FRIDAY NIGHT...BANDS OF LAKE EFFECT
SNOW WILL IMPACT THE REGION. THE HIGHEST SNOWFALL TOTALS ARE
EXPECTED IN ONEIDA COUNTY...WHERE LAKE EFFECT SNOW WARNINGS HAVE
BEEN POSTED. SOMEWHAT LESSER AMOUNTS ARE ANTICIPATED IN ONONDAGA AND
MADISON COUNTIES...WHERE LAKE EFFECT SNOW ADVISORIES HAVE BEEN
POSTED. FOR THE LATEST UPDATES...PLEASE REFER TO THE LAST ALBWSWBGM
STATEMENT.
BITTER COLD WIND CHILLS ARE ALSO ANTICIPATED THROUGH TONIGHT...
DIPPING INTO THE ZERO TO 10 BELOW RANGE AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MORE VERY COLD TEMPERATURES AND LAKE EFFECT SNOW IS POSSIBLE ON
SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SNOW SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS TO THE NATIONAL
WEATHER SERVICE.
NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-160807-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SENECA-SOUTHERN CAYUGA-
SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-
YATES-
257 AM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK...AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY THROUGH TONIGHT...
BITTER COLD WIND CHILLS ARE ANTICIPATED THROUGH TONIGHT...
DIPPING INTO THE ZERO TO 10 BELOW RANGE AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MORE VERY COLD TEMPERATURES ARE EXPECTED BY EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED TODAY OR TONIGHT.
MJ
Lake-Effect Snow, Southern Oneida
- When
- February 15, 5:00 PM EST to February 16, 2:30 PM EST
- Where
- Southern Oneida forecast zone
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
A band of lake effect snow brought generally 6 to 12 inches of snow to Southern Oneida county. Snow spotters in Utica measured 10 inches.
Lake-Effect Snow, Onondaga
- When
- February 15, 5:00 PM EST to February 16, 2:30 PM EST
- Where
- Onondaga forecast zone
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
A band of lake effect snow brought generally 12 to 20 inches of snow to far northern Onondaga county with about 5 to 10 inches of snow across the rest of the county.
Lake-Effect Snow, Madison
- When
- February 15, 5:00 PM EST to February 16, 2:30 PM EST
- Where
- Madison forecast zone
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.913, -75.670 (the zone’s center; the record gives no point)
A band of lake effect snow brought 1 to 2 feet of snow to the far northern part of the county with generally 5 to 10 inches of snow across the rest of the county.
Lake-Effect Snow, Northern Oneida
- When
- February 15, 10:00 PM EST to February 16, 9:00 PM EST
- Where
- Northern Oneida forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
Lake effect snow brought generally 8 to 14 inches of snow to Northern Oneida county. Snow spotters in Camden Village measured 14 inches, while Deerfield received 12 inches and Lake Delta measured 8 inches.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, February 15 to 16, 2007$40,000 · 2 events
- High Surf in Hawaii, February 15 to 16, 200713 events
- Cold in Pennsylvania, February 15 to 16, 200712 events
- High Wind in Montana, February 15 to 16, 200767 kt wind · 12 events
- High Wind in Wyoming, February 15 to 16, 200778 kt wind · 8 events
- Cold in New Jersey, February 15 to 16, 20076 events
- Cold in Kansas, February 15, 20076 events
- High Wind in Wyoming, February 15 to 16, 200767 kt wind · 5 events
- Cold in Iowa, February 15, 20072 events
- Heavy Snow in Idaho, February 15 to 16, 20072 events
- Winter Storm in Idaho, February 15 to 16, 20071 event
- Winter Storm in Montana, February 15, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15769, 15771, 18602, 15768.